Kansas, 2007Flooding in Kansas, July 1 to 8, 2007
July 1 to 8, 2007 · NWS EAX · 3 events in 2 counties and zones
Near record level flooding on the Marais Des Cygnes, continued from|June and ended on July 8th. Numerous homes and businesses|experienced damage or total loss in Osawatomie and La Cygne.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $23 million
- Crop damage
- $2.8 million
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Near record level flooding on the Marais Des Cygnes, continued from|June and ended on July 8th. Numerous homes and businesses|experienced damage or total loss in Osawatomie and La Cygne.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 30, 8:05 PM CST, 3 hours 55 minutes earlier.
Area forecast discussion, Jun 30, 8:05 PM CST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
905 PM CDT SAT JUN 30 2007
.DISCUSSION...
SMALL SCALE CIRCULATION OVER EAST CENTRAL KANSAS WAS IDENTIFIED IN
BOTH VISIBLE SATELLITE IMAGERY AND RADAR LOOPS PRIOR TO
SUNSET...ROUGHLY IN THE VICINITY OF AN ANALYZED TRIPLE POINT OVER SE
KS. A SURFACE WARM FRONT DRAPED SE OF THIS FEATURE...ALONG WITH A
MODESTLY CONVERGENT TROUGH AXIS EXTENDING SOUTHWARD...HAVE BEEN THE
FOCI FOR DEEP CONVECTION SINCE LATE AFTERNOON. INTERPOLATED 00Z
SOUNDING DATA SHOWS A VERY SHARP DECREASE IN INSTABILITY NORTH OF
THIS AREA...WHICH IS JUSTIFIED BY THE ABSENCE OF LIGHTNING ACTIVITY
AND DEEPER CONVECTION IMMEDIATELY NORTH OF THE ONGOING ACTIVITY.
CHALLENGE FOR THE OVERNIGHT HOURS REMAINS JUST HOW FAR NORTH AND
EAST THE SE KS ACTIVITY WILL BE ABLE TO PENETRATE INTO A MUCH MORE
STABLE AIRMASS. THINK A MODEST 15-20 KNOT LOW LEVEL JET WILL HELP
SOME...SO HAVE RETAINED THE FLASH FLOOD WATCH OVER THE SWRN
CWA...WITH LINN AND BATES COUNTIES THE MOST LIKELY RECIPIENTS OF
ADDITIONAL DOWNPOURS AND MAYBE A FEW RUMBLES OF THUNDER. EVEN
HERE...RAINFALL RATES SHOULD BE GENERALLY LESS THAN A THIRD OF AN
INCH.
FURTHER NORTH...MORE NERLY COMPONENT TO THE LOW LEVEL FLOW HAS
ALLOWED DRIER AIR TO FINALLY ERODE MUCH OF THE PRECIPITATION ALONG
THE MISSOURI RIVER. EXPECT THIS TREND TO CONTINUE OVERNIGHT AS LARGE
SCALE UPPER LOW OVER OKLAHOMA FINALLY BEGINS TO INCH SOUTHWARD.
THEREFORE...HAVE CANCELLED THE FLASH FLOOD WATCH IN THESE AREAS AND
DECREASED POPS WITH ONLY A FEW SCATTERED SHOWERS EXPECTED OVERNIGHT.
FINALLY LOOKS LIKE WE CAN SEE THE LIGHT AT THE END OF THE TUNNEL OF
THIS AMAZING 5 DAY EVENT.
BOOKBINDER
&&
.AVIATION...
MVFR TO LOCALLY IFR CEILING CONTINUE TO HOLD TOUGH AT THE KC
DOWNTOWN AIRPORT...WITH MCI TERMINAL ALONG THE NORTHERN FRINGED OF
THE STRATUS. CEILINGS REMAIN THE MOST CHALLENGING PORTION OF THE
FORECAST AS PRECIPITATION HAS GENERALLY SHIFTED SOUTH OF THE
TERMINALS. WITH MOIST EASTERLY FETCH CONTINUING AND LITTLE OVERALL
SYNOPTIC CHANGE...FELT A PERSISTENCE FORECAST WAS BEST UNTIL A TRUE
DRY PUSH CAN BE IDENTIFIED BY THE OBSERVATIONAL NETWORK.
WITH THIS SAID...LARGE FLUCTUATIONS BETWEEN LOW END MVFR AND VFR
CEILINGS MAY OCCUR AT THE KMCI TERMINAL OVERNIGHT.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 1 PM SUNDAY FOR
MOZ043-MOZ053-MOZ054.
KS...FLASH FLOOD WATCH UNTIL 1 PM SUNDAY FOR KSZ057-060.
WFO EAXHazardous weather outlook, Jun 30, 12:11 PM CST, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
111 PM CDT SAT JUN 30 2007
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-011815-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
111 PM CDT SAT JUN 30 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
RAIN WILL CONTINUE ACROSS EAST CENTRAL KANSAS AND WEST CENTRAL
MISSOURI THROUGH THE AFTERNOON HOURS. RAINFALL RATES OF A HALF INCH
TO AN INCH AN HOUR WILL BE POSSIBLE IN AREAS SOUTH OF A LINE FROM PAOLA
KANSAS TO ARCHIE AND CLINTON MISSOURI. ADDITIONAL RAINFALL TOTALS OF
2 TO 3 INCHES MAY OCCUR IN THIS AREA...BEFORE THE BAND OF RAIN MOVES
FURTHER TO THE SOUTH LATER TONIGHT. WIDESPREAD FLOODING WILL
CONTINUE.
IN AREAS FURTHER TO THE NORTH...RAINFALL RATES FROM KANSAS CITY TO
WARRENSBURG...HIGGINSVILLE...FAYETTE AND BOONVILLE...WILL RESULT IN
ADDITIONAL RAINFALL OF ONE TO TWO INCHES...WHICH WILL ALSO KEEP CREEKS
AND STREAMS RUNNING HIGH. BY LATE EVENING...THE RAIN IS EXPECTED TO
HAVE ENDING IN THOSE LOCATIONS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A CHANCE OF RAIN STILL IN THE EXTREME SOUTHERN PORTIONS OF
THE OUTLOOK AREA ON SUNDAY...MAINLY SOUTH OF A PAOLA KANSAS TO
CLINTON MISSOURI LINE. RAINFALL IS NOT EXPECTED TO BE HEAVY...BUT THE
ADDITIONAL RAIN WILL CONTINUE TO AGGRAVATE THE FLOODING PROBLEMS.
A WEAK COLD FRONT WILL BE MOVING SOUTH THROUGH THE LOWER MISSOURI
RIVER VALLEY WEDNESDAY AND INTO THURSDAY. THERE IS A CHANCE OF
THUNDERSTORMS BUT NO SEVERE WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER REPORTS OF FLOODING ARE REQUESTED.
PC
Flood, Miami
- When
- July 1, 12:00 AM CST to July 5, 9:37 AM CST
- Where
- Miami County, 3.24 mi NW of Stanton to 0.78 mi WSW of Stanton
- Cause
- Heavy Rain
- Property damage
- $16 million
- Crop damage
- $1.0 million
- Reported by
- Official NWS Observations
- Coordinates
- 38.563, -95.072
The Marais Des Cygnes River at Osawatomie experienced the second highest|flood crest on record. The crest was at 49.19 feet on July 1st at 20:27|CST, or 21.19 feet above flood stage. Numerous homes and businesses suffered total loss, or severe damage.
Flood, Linn
- When
- July 1, 12:00 AM CST to July 7, 12:36 AM CST
- Where
- Linn County, 3.14 mi N of La Cygne to 2.95 mi NW of La Cygne
- Cause
- Heavy Rain
- Property damage
- $7.0 million
- Crop damage
- $1.0 million
- Reported by
- Other Federal Agency
- Coordinates
- 38.395, -94.752
The Marais Des Cygnes River at La Cygne had major flooding, with a second highest crest ever of 36.07 feet, or 11.07 feet above flood stage. Many homes and businesses suffered loss.
Flood, Linn
- When
- July 1, 12:00 AM CST to July 8, 3:35 AM CST
- Where
- Linn County, 1.49 mi ENE of Boicourt to 5.37 mi SSW of Boicourt
- Cause
- Heavy Rain
- Property damage
- $250,000
- Crop damage
- $750,000
- Reported by
- Other Federal Agency
- Coordinates
- 38.281, -94.697
The Marais Des Cygnes River near Trading Post had major flooding, and had its second highest crest of 40.26 feet, or 15.26 feet above flood stage.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Utah, July 1 to 12, 20073 deaths · $200,000 · 1 event
- Flash Flooding and Flooding in Kansas, July 1 to 4, 20071 death · $149 million · 21 events
- Flooding in Kansas, July 1 to 3, 20071 death · $1.1 million · 5 events
- Flooding in Missouri, July 1 to 7, 2007$500 million · 5 events
- Hail and Damaging Winds in Florida, July 1, 20071 death · 1 injured · $15,000 · 1 in hail · 8 events
- Rip Current in North Carolina, July 1, 20071 death · 1 event
- Flood in Oklahoma, July 1 to 9, 2007$20 million · 1 event
- Drought in Mississippi, July 1 to 4, 2007$2.6 million · 42 events
- Flash Flooding and Flooding in Texas, July 1 to 3, 20073 injured · $930,000 · 21 events
- Hail and Damaging Winds in Georgia, July 1, 2007$995,000 · 1.75 in hail · 27 events
- Drought in California, July 1 to 31, 2007$2.0 million · 11 events
- Drought in Wisconsin, July 1 to 31, 2007$1.1 million · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 68308, 68346, 68347.